Nov 18, 2002
I was kind-of feeling down. I can't work out like I used to. I don't have the energy and my joints bother me. I avoid free weights now.
My question is two fold:
First I read your bio. Thanks. You've been through a lot and faced it bravely and with incrediable compassion for others. Your bio helped pull me out of my duldrums. You are very cool.
Second. We are treating my fatigue with Androgel and switching around my drugs (Goodbye AZT!!!). It has helped a lot. I am also using supplements - ginsing before my work outs, several Q10 a day, flax seed oil and Glucosamine/MSM for my joints. Are these safe with my Viread/Sustiva/Epivir? Do you recomend anything else? As always, thanks.
Response from Dr. Frascino
Thanks for your kind words. I know of no specific drug interactions from the supplements you listed and your HIV meds. But, in most cases, there have not been formal drug-supplements interaction studies performed. I generally try to avoid all non-essential products. Hell, we take enough stuff already, don't we?
Off the AZT and on AndroGel, you may not need any supplements. I never argue with success, so if something is working for you and not causing harm, fine. However, the beneficial effects of many over the counter products in the setting of HIV disease have really not been proven. And since there is a potential downside, I'd be careful. Also, make sure your HIV specialist is aware of all your supplements and non-prescription drugs. We are finding more and more drug-supplement interactions as time goes on, so he'll need to know exactly what you are taking at all times.
Glad you're back at the gym. Can you give me a spot on the bench press? Thanks.
Please answer me, From Honduras
Follow-Up on Puerto Rico Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.